Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 149, NWS Norman, OK

April 15, 20129 counties in Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Apr 15, 2012, 1:36 AM CDT for 9 counties in Oklahoma. It was in force for 54 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 15, 2012, 1:36 AM CDT (06:36 UTC)
Expired
Apr 15, 2012, 2:30 AM CDT
In force
54 min
Issued by
NWS Norman, OK
Area
Storm-based polygon

Counties Blaine County, OK, Caddo County, OK, Canadian County, OK, Comanche County, OK, Custer County, OK, Dewey County, OK, Kingfisher County, OK, Kiowa County, OK, Washita County, OK

The radar

The Altus AFB radar (KFDR), 108 km from the middle of the area, began a volume at 06:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 15, 1:45 AM CDTTSTM WND GST 60Clinton, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 14, 5:24 PM CDTTornado Watch PDSSPC9 hr
Apr 14, 10:29 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 6.6 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2012-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2138 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2012-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 442 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2138 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
752 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
442 m²/s²
0-3 km storm-relative helicity
585 m²/s²
Significant tornado parameter
6.7
Supercell composite
26.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

116 
WUUS54 KOUN 150636
SVROUN
OKC011-015-017-031-039-043-073-075-149-150730-
/O.NEW.KOUN.SV.W.0149.120415T0636Z-120415T0730Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
136 AM CDT SUN APR 15 2012

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BLAINE COUNTY IN WEST CENTRAL OKLAHOMA...
  CADDO COUNTY IN SOUTHWESTERN OKLAHOMA...
  CANADIAN COUNTY IN CENTRAL OKLAHOMA...
  EXTREME NORTHWESTERN COMANCHE COUNTY IN SOUTHWESTERN OKLAHOMA...
  CUSTER COUNTY IN WEST CENTRAL OKLAHOMA...
  EASTERN DEWEY COUNTY IN NORTHWESTERN OKLAHOMA...
  KINGFISHER COUNTY IN NORTH CENTRAL OKLAHOMA...
  KIOWA COUNTY IN SOUTHWESTERN OKLAHOMA...
  WASHITA COUNTY IN WEST CENTRAL OKLAHOMA...

* UNTIL 230 AM CDT

* AT 130 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED 
  A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE DAMAGING 
  HAIL UP TO GOLF BALL SIZE AND DESTRUCTIVE WINDS IN EXCESS OF 65 
  MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CANTON 
  TO WARREN...MOVING EAST AT 40 MPH. 

  AT TIMES LOCAL SECTIONS OF THIS LINE MAY PRODUCE VERY STRONG WIND GUSTS OVER
  75 MPH. THESE PHENOMENA WILL BE BRIEF BUT WILL OCCASIONALLY OCCUR ON THE 
  LEADING EDGE OF THIS LONG LINE OF THUNDERSTORMS.

* LOCATIONS IMPACTED INCLUDE...
  WEATHERFORD...CLINTON...HOBART...WATONGA...CORDELL...HINTON...
  HENNESSEY...CARNEGIE...GEARY...OKEENE...THOMAS...HYDRO...
  MOUNTAIN VIEW...BINGER...FORT COBB...CANTON...CORN...CALUMET...
  CUSTER CITY AND DOVER. 

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 65 AND 115.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO WARNING.  GET 
TO A STORM SHELTER OR STURDY BUILDING IF A TORNADO APPROACHES.

&&

LAT...LON 3615 9870 3617 9782 3478 9845 3483 9915
      3486 9918 3483 9922 3484 9928
TIME...MOT...LOC 0630Z 262DEG 37KT 3609 9868 3481 9926 

$$

WR
1 follow-up statement
282 
WWUS54 KOUN 150708
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
208 AM CDT SUN APR 15 2012

OKC043-150740-
/O.CAN.KOUN.SV.W.0149.000000T0000Z-120415T0730Z/
DEWEY OK-
208 AM CDT SUN APR 15 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DEWEY COUNTY IS 
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA. THE WARNING HAS BEEN CANCELLED. 

LAT...LON 3616 9845 3617 9783 3478 9845 3482 9907
      3483 9909
TIME...MOT...LOC 0706Z 262DEG 37KT 3614 9827 3486 9885 

$$

OKC011-015-017-031-039-073-075-149-150730-
/O.CON.KOUN.SV.W.0149.000000T0000Z-120415T0730Z/
CUSTER OK-BLAINE OK-KINGFISHER OK-COMANCHE OK-CADDO OK-WASHITA OK-
CANADIAN OK-KIOWA OK-
208 AM CDT SUN APR 15 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM 
CDT FOR EXTREME EASTERN CUSTER...BLAINE...KINGFISHER...EXTREME 
NORTHWESTERN COMANCHE...CADDO...WASHITA...CANADIAN AND KIOWA 
COUNTIES...

AT 202 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A 
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE 
HAIL AND DAMAGING WINDS IN EXCESS OF 65 MPH. THESE STORMS WERE 
LOCATED ALONG A LINE EXTENDING FROM OKEENE TO COOPERTON...MOVING 
EAST AT 45 MPH. 

LOCATIONS IMPACTED INCLUDE...
WEATHERFORD...WATONGA...HINTON...HENNESSEY...CARNEGIE...GEARY...
OKEENE...HYDRO...MOUNTAIN VIEW...BINGER...FORT COBB...CORN...
CALUMET...DOVER...ROOSEVELT...EAKLY...GOTEBO...COLONY...HITCHCOCK 
AND LOOKEBA. 

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 79 AND 115.

AT TIMES LOCAL SECTIONS OF THIS LINE MAY PRODUCE VERY STRONG WIND 
GUSTS OVER 75 MPH. THESE PHENOMENA WILL BE BRIEF BUT WILL 
OCCASIONALLY OCCUR ON THE LEADING EDGE OF THIS LONG LINE OF 
THUNDERSTORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO WARNING.  GET 
TO A STORM SHELTER OR STURDY BUILDING IF A TORNADO APPROACHES.

&&

LAT...LON 3616 9845 3617 9783 3478 9845 3482 9907
      3483 9909
TIME...MOT...LOC 0702Z 262DEG 37KT 3614 9827 3486 9885 

$$

WR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 6:44 PM CDT, 6 hours 52 minutes earlier.

Area forecast discussion, Apr 14, 6:44 PM CDT, 6 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
644 PM CDT SAT APR 14 2012

.AVIATION...
THE CURRENT SEVERE CONVECTION IS UNLIKELY TO AFFECT ANY OF OUR TAF
SITES OTHER THAN KVNX THIS EVENING...AS WE EXPECT THE CAP TO
REMAIN TOO STRONG FOR STORMS TO FORM MUCH FARTHER S THAN THE
CURRENT STORMS. A NEW CONVECTIVE LINE IS FORECAST TO FORM AROUND
15/0500Z AS A COLD FRONT OVERTAKES THE DRYLINE AND PRESSES E
ACROSS OK AND N TX. THIS LINE IS LIKELY TO AFFECT ALL OUR SITES
BY THE TIME IT EXITS TO THE E OF KOKC/KOUN AROUND 15/1000Z. SOME
BLDU MAY REACH FAR NW OK THIS EVENING...REDUCING VSBYS TO 3 TO 6
SM AT TIMES.

&&

.PREV DISCUSSION... /ISSUED 252 PM CDT SAT APR 14 2012/

DISCUSSION...
SIG SEVERE WEATHER EVENT BEGINNING TO UNFOLD ACROSS NORTHWEST
OKLAHOMA AND HIGH-RES MODELS INDICATE THAT WE WORST CONDITIONS
THROUGH THE AFTERNOON WILL BE OVER NORTHWEST/WEST-CENTRAL INTO
NORTH-CENTRAL OKLAHOMA WITH INTENSE SUPERCELLS AND POSSIBLY LONG-
TRACK TORNADOES. MODELS DECREASE THE THREAT THE FARTHER SOUTH YOU
GO...AT LEAST INITIALLY WITH SUPERCELLS. LATE THIS EVENING AND
OVERNIGHT THERE IS STILL A FAIRLY SUBSTANTIAL SIGNAL THAT SEVERE
SQUALL-LINE WILL FORM AND SWEEP OVER MUCH OF THE REGION.
RELATIVELY HIGH POPS WERE RETAINED FOR THIS. THIS LINE IS PROGD TO
SURGE THROUGH CENTRAL OKLAHOMA NEAR/JUST AFTER MIDNIGHT AND EXIT
FAR SOUTHEAST OKLAHOMA TOWARD SUNRISE SUNDAY. DAMAGING WINDS AND
EVEN EMBEDDED SHORT-LIVED TORNADOES POSSIBLE WITH THE LINE SO WE
SHOULD NOT LET OUR GUARD DOWN AFTER INITIAL DISCRETE SUPERCELL
MODE IS OVER.

NO CHANGES MADE TO REMAINING PERIODS WITH TRANQUIL WEATHER
EXPECTED UNTIL LATE NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  57  75  48  72 /  60  30  10   0
HOBART OK         51  75  44  72 /  70  20  10   0
WICHITA FALLS TX  58  77  47  75 /  70  40  10   0
GAGE OK           45  70  40  72 /  40  10  10   0
PONCA CITY OK     58  73  44  73 /  70  30  10   0
DURANT OK         65  75  51  73 /  40  70  20  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY UNTIL 1 AM CDT SUNDAY FOR OKZ004>047-050-051.

TX...WIND ADVISORY UNTIL 1 AM CDT SUNDAY FOR TXZ083-085-086-090.

&&

84/17/23
Hazardous weather outlook, Apr 14, 10:02 PM CDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
1002 PM CDT SAT APR 14 2012

OKZ004>048-050>052-TXZ083>090-151000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1002 PM CDT SAT APR 14 2012

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TONIGHT...

THUNDERSTORM OUTLOOK...
THE HIGHEST RISK OF SEVERE THUNDERSTORMS CONTINUES THROUGH 2 AM CDT
TONIGHT ACROSS FAR NORTHERN OKLAHOMA. LESSER RISKS EXIST ACROSS THE
REMAINDER OF OKLAHOMA AND ADJACENT PARTS OF NORTH TEXAS TONIGHT.

LOCATION...
THE HIGHEST RISK AREA COVERS LOCATIONS MAINLY NORTH OF A GAGE TO
PONCA CITY LINE INCLUDING WOODWARD...ALVA...AND ENID.

LESSER RISKS COVER THE REST OF OKLAHOMA AND WESTERN NORTH TEXAS.

TIMING...
SEVERE STORMS WILL DEVELOP AND MOVE INTO FAR WESTERN OKLAHOMA AND
FAR WESTERN NORTH TEXAS BY 1 AM CDT...THEN MOVE EAST...REACHING THE
LAWTON AND WICHITA FALLS AREAS BETWEEN 1 AND 3 AM...AND THE OKLAHOMA
CITY METRO AREA BETWEEN 2 AND 4 AM CDT...THEN SOUTHEAST OKLAHOMA BY
8 AM CDT.

THE DURATION OF SEVERE WEATHER IS EXPECTED TO BE ONE TO TWO HOURS
WITH THE THREAT DIMINISHING AFTERWARDS.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
NWS NORMAN COUNTY WARNING AREA SHOULD PLAN FOR SEVERE WEATHER
OPERATIONS THROUGH EARLY SUNDAY MORNING.

DISCUSSION...
A COLD FRONT WILL MERGE AND OVERTAKE THE DRYLINE BY MIDNIGHT CDT
TONIGHT. THIS WILL CAUSE A SEVERE SQUALL LINE OF STORMS TO DEVELOP
ACROSS FAR WESTERN OKLAHOMA AND FAR WESTERN NORTH TEXAS. THIS LINE
OF STORMS WILL MOVE EAST DURING THE OVERNIGHT HOURS.

THE PRIMARY THREATS WITH THE SQUALL LINE WILL BE DAMAGING
STRAIGHT-LINE WINDS UP TO 80 MPH AND GOLF BALL SIZE HAIL.
A FEW TORNADOES MAY OCCUR AS WELL.

PREPARE NOW FOR THREATENING WEATHER CONDITIONS. ENSURE STORM
SHELTERS AND SAFE ROOMS ARE READY IN THE EVENT YOU MUST TAKE
COVER TONIGHT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY APR 15.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.

OTHER HAZARDOUS WEATHER...
STRONG SOUTH WINDS OF 30 MPH OR GREATER WITH FREQUENT GUSTS
OVER 40 MPH CAN BE EXPECTED THROUGH 1 AM CDT TONIGHT. WINDS THIS
STRONG CAN TOSS LIGHT WEIGHT OBJECTS AROUND AND MAKE TRAVEL
DIFFICULT FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THUNDERSTORM OUTLOOK...
STRONG AND SEVERE THUNDERSTORMS ARE EXPECTED TO EXIT FAR SOUTHEAST
OKLAHOMA AROUND DAYBREAK SUNDAY. THERE IS ANOTHER CHANCE FOR
THUNDERSTORMS NEXT FRIDAY.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
SUNDAY MORNING.

MBS

In the hours before

Local storm report, Apr 14, 11:12 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1112 PM CDT SAT APR 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1107 PM     HAIL             SHATTUCK                36.28N 99.88W
04/14/2012  E1.00 INCH       ELLIS              OK   EMERGENCY MNGR

&&

DW
Special weather statement, Apr 14, 11:19 PM CDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1119 PM CDT SAT APR 14 2012

OKZ006-011-015-016-021-022-034-150515-
GREER OK-CUSTER OK-DEWEY OK-WASHITA OK-MAJOR OK-ALFALFA OK-
BECKHAM OK-
1119 PM CDT SAT APR 14 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL GREER...CUSTER...
DEWEY...NORTHWESTERN WASHITA...SOUTHWESTERN MAJOR...ALFALFA AND
BECKHAM COUNTIES UNTIL 1215 AM CDT...

AT 1116 PM CDT...SEVERE THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM 8 MILES NORTHWEST OF FREEDOM TO 7 MILES NORTHWEST OF QUAIL...
MOVING EAST AT 50 MPH.

HAZARDS INCLUDE...
POTENTIALLY SEVERE WINDS GUSTING OVER 55 MPH...
LARGE HAIL IS EXPECTED WHEN THE STORMS ARRIVE.

LOCATIONS IMPACTED INCLUDE...
ELK CITY...SAYRE...CHEROKEE...ERICK...SEILING...CANUTE...CARMEN...
TALOGA...BUTLER...CARTER...ALINE...BURLINGTON...FOSS...WILLOW...
PUTNAM...BYRON...AMORITA...LAMBERT...FOSS RESERVOIR AND DRIFTWOOD.

MONITOR THE SITUATION CLOSELY. BE READY TO ACT QUICKLY IF A
WARNING IS ISSUED OR IF STORMS THREATEN YOU.

LAT...LON 3698 9811 3504 9945 3503 9999 3524 9990
      3546 9936 3578 9927 3605 9929 3613 9895
      3630 9887 3640 9853 3649 9849 3697 9850
TIME...MOT...LOC 0416Z 254DEG 45KT 3688 9918 3498 10050

WR
Special weather statement, Apr 15, 12:06 AM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1206 AM CDT SUN APR 15 2012

OKZ036-TXZ083-084-087-150530-
JACKSON OK-HARDEMAN TX-FOARD TX-KNOX TX-
1206 AM CDT SUN APR 15 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JACKSON...
HARDEMAN...FOARD AND KNOX COUNTIES UNTIL 1230 AM CDT...

AT 1202 AM CDT...SEVERE THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM 6 MILES NORTHWEST OF CHILDRESS TO LAKE ALAN HENRY...MOVING
EAST AT 35 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
POTENTIALLY SEVERE WINDS GUSTING OVER 55 MPH...

LOCATIONS IMPACTED INCLUDE...
QUANAH...CROWELL...CHILLICOTHE...MEDICINE MOUND...BENJAMIN...
GOODLETT...MARGARET...THALIA...GILLILAND...RHINELAND...TRUSCOTT...
VERA AND COPPERS BREAK STATE PARK.

MONITOR THE SITUATION CLOSELY. BE READY TO ACT QUICKLY IF A
WARNING IS ISSUED OR IF STORMS THREATEN YOU.

LAT...LON 3454 9998 3439 9950 3350 9954 3346 9999
TIME...MOT...LOC 0502Z 258DEG 29KT 3451 10030 3312 10099

WR
Local storm report, Apr 15, 12:39 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1239 AM CDT SUN APR 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1218 AM     TORNADO          WOODWARD                36.43N 99.39W
04/15/2012                   WOODWARD           OK   BROADCAST MEDIA

            MULTIPLE REORTS OF STRUCTURAL DAMAGE

&&

DW
Local storm report, Apr 15, 12:56 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
1256 AM CDT SUN APR 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1218 AM     TORNADO          WOODWARD                36.43N 99.39W
04/15/2012                   WOODWARD           OK   BROADCAST MEDIA

            MULTIPLE REPORTS OF STRUCTURAL DAMAGE

&&

DW
Special weather statement, Apr 15, 1:29 AM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
129 AM CDT SUN APR 15 2012

OKZ017-018-023-024-037-038-TXZ085-086-088-150730-
BLAINE OK-KINGFISHER OK-CADDO OK-TILLMAN OK-CANADIAN OK-COMANCHE OK-
BAYLOR TX-WICHITA TX-WILBARGER TX-
129 AM CDT SUN APR 15 2012

...SIGNIFICANT WEATHER ADVISORY FOR BLAINE...KINGFISHER...CADDO...
TILLMAN...CANADIAN...COMANCHE...BAYLOR...NORTHWESTERN WICHITA AND
SOUTHEASTERN WILBARGER COUNTIES UNTIL 230 AM CDT...

AT 125 AM CDT...SEVERE THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM OAKWOOD TO TRUSCOTT...
MOVING EAST AT 40 MPH.

HAZARDS INCLUDE...
POTENTIALLY SEVERE WINDS GUSTING OVER 55 MPH...

LOCATIONS IMPACTED INCLUDE...
SEYMOUR...WATONGA...ELECTRA...CACHE...HINTON...HENNESSEY...GEARY...
OKEENE...BINGER...FORT COBB...CALUMET...CHATTANOOGA...INDIAHOMA...
MEDICINE PARK...DOVER...HITCHCOCK...LOOKEBA...GREENFIELD...
BRIDGEPORT AND LOYAL.

MONITOR THE SITUATION CLOSELY. BE READY TO ACT QUICKLY IF A
WARNING IS ISSUED OR IF STORMS THREATEN YOU.

LAT...LON 3353 9931 3413 9891 3435 9901 3506 9852
      3613 9856 3614 9782 3350 9908
TIME...MOT...LOC 0625Z 272DEG 33KT 3604 9875 3367 9986

WR

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 7:06 PM CDTTornado WarningOUNAlfalfa, Woods54 min
Apr 14, 7:09 PM CDTTornado WarningOUNMajor, Woods36 min
Apr 14, 7:35 PM CDTTornado WarningOUNAlfalfa, Woods40 min
Apr 14, 8:07 PM CDTTornado WarningOUNAlfalfa38 min
Apr 14, 10:35 PM CDTSevere Thunderstorm WarningOUNEllis, Harper, Woods, Woodward40 min
Apr 14, 10:56 PM CDTSevere Thunderstorm WarningOUNEllis, Roger Mills, Woodward49 min
Apr 14, 11:13 PM CDTSevere Thunderstorm WarningOUNEllis, Harper, Woods, Woodward62 min
Apr 14, 11:19 PM CDTSpecial Weather StatementOUNAlfalfa, Beckham, Dewey56 min
Apr 14, 11:41 PM CDTSevere Thunderstorm WarningOUNBeckham, Custer, Dewey, Ellis, Greer, Harmon and 3 more64 min
Apr 14, 11:53 PM CDTSevere Thunderstorm WarningOUNEllis, Roger Mills, Woodward37 min
Apr 15, 12:00 AM CDTTornado WarningOUNEllis, Harper, Woodward30 min
Apr 15, 12:03 AM CDTTornado WarningOUNBeckham, Roger Mills27 min
Apr 15, 12:16 AM CDTSevere Thunderstorm WarningOUNAlfalfa, Ellis, Harper, Major, Woods, Woodward59 min
Apr 15, 12:16 AM CDTTornado WarningOUNEllis, Harper, Woodward29 min
Apr 15, 12:33 AM CDTTornado WarningOUNCuster, Dewey, Roger Mills42 min
Apr 15, 12:39 AM CDTSevere Thunderstorm WarningOUNBeckham, Custer, Dewey, Ellis, Greer, Harmon and 5 more66 min
Apr 15, 12:42 AM CDTTornado WarningOUNHarper, Woods, Woodward33 min
Apr 15, 1:15 AM CDTSevere Thunderstorm WarningOUNAlfalfa, Dewey, Grant, Major, Woods, Woodward60 min
Apr 15, 1:29 AM CDTSpecial Weather StatementOUNBlaine, Caddo, Kingfisher, Tillman61 min
Apr 15, 1:41 AM CDTSevere Thunderstorm WarningOUNComanche, Jackson, Kiowa, Tillman64 min
Apr 15, 2:34 AM CDTSevere Thunderstorm WarningOUNBlaine, Caddo, Canadian, Comanche, Grady, Kingfisher and 3 more56 min
Apr 15, 2:37 AM CDTSpecial Weather StatementOUNLincoln, McClain, Payne, Pottawatomie68 min
Apr 15, 2:44 AM CDTSevere Thunderstorm WarningOUNComanche, Cotton, Grady, Jefferson, Stephens, Tillman45 min
Apr 15, 3:06 AM CDTSpecial Weather StatementOUNKay, Noble24 min
Apr 15, 3:36 AM CDTSpecial Weather StatementOUNGrady, Kay, Logan, McClain, Noble, Oklahoma and 1 more54 min
Apr 15, 3:40 AM CDTSpecial Weather StatementOUNJefferson, Stephens65 min
Apr 15, 4:35 AM CDTSpecial Weather StatementOUNCleveland, Garvin, Lincoln, Payne, Pottawatomie, Seminole55 min
Apr 15, 4:37 AM CDTSpecial Weather StatementOUNCarter, Garvin, Johnston, Love, Marshall, Murray and 1 more53 min
Apr 15, 5:36 AM CDTSpecial Weather StatementOUNCoal, Hughes, Pontotoc, Seminole54 min
Apr 15, 6:52 AM CDTSpecial Weather StatementOUNAtoka, Coal, Hughes23 min
Apr 15, 7:53 AM CDTSevere Thunderstorm WarningOUNBryan52 min
Apr 15, 8:27 AM CDTSevere Thunderstorm WarningOUNAtoka48 min
Apr 15, 9:03 AM CDTSpecial Weather StatementOUNBryan27 min
Apr 15, 9:34 AM CDTSpecial Weather StatementOUNAtoka26 min
Apr 15, 11:00 AM CDTWind AdvisoryOUNAlfalfa, Beckham, Blaine, Custer, Dewey, Ellis and 11 more6 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.